Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


re: Toxic Trauma
Aug 27, 2003

to the reader who wrote in this question...if you have been off your meds for a few months, you may be experiencing a "viral rebound syndrome". this happened to me twice when i went off my meds this year. i have also been off and on meds for years and this is the first time i have ever felt worse off the meds than on them. my symptoms promptly dissappeared when i resumed my meds and my viral load fell. do a search on "HIV viral rebound syndrome" for more info.

Response from Dr. Henry

There is not much data published on that since the concept of stopping effective treatment is still new and not a general practice. Buried in several papers/studies is data about the rate of rebound HIV syndrome which has averaged from 5-almost 10% (defined as symptoms resembling primary infection). I have had several patients in STI trials who have experienced that so STIs as we now do them are not a good fit for them. Future studies may look at immune modulators such as cyclosporine or mycophenolate as a way to decrease T-cell activation and perhaps blunt the rebound phenomenon. KH



Previous
novir and starlix
Next
Triomune side effects

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement